Thunderstorm Wind, Sheridan
- When
- August 6, 5:27 PM MST
- Where
- Sheridan County, Gordon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.800, -102.200
Estimated wind speed from trained storm spotter.
Scattered thunderstorms developed in the evening across parts of the Sandhills. An isolated severe thunderstorm moved across parts of Sheridan into Cherry counties in the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Scattered thunderstorms developed in the evening across parts of the Sandhills. An isolated severe thunderstorm moved across parts of Sheridan into Cherry counties in the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 6, 1:20 PM MST, 4 hours 7 minutes earlier.
Area Forecast Discussion National Weather Service North Platte NE 320 PM CDT Fri Aug 6 2021 .SHORT TERM...(This evening through Saturday night) Issued at 311 PM CDT Fri Aug 6 2021 Gusty winds have materialized across western Nebraska and temperatures have jumped a good bit with a corresponding drop in relative humidity across the southwest toward Colorado. This is in line with the current Red Flag Warning so will allow the waning to run through expiration at 00Z. Dryline north to south across western Nebraska with another boundary east to west just north of the border across South Dakota as short wave energy approaches from the west with some light sprinkles moving through the panhandle. Expect there will be an opportunity for some discrete storms or loose clusters firing up to our west to move eastward into the panhandle. Instability is limited in the west but gets a bit better heading east. However, the dry boundary layer with steep low level lapse rates will result in efficient downward momentum transfer of wind to the surface, so will have to monitor storms closely for damaging wind potential. Lingering convection will progress eastward and exit stage right overnight. Convective potential looks better for tomorrow as the approaching upper level trof slowly pushes across the state with a weak surface boundary running out ahead. Best instability will be across eastern Nebraska but shear parameters are more robust with enough overlap to warrant concern. Lengthy but linear hodographs and angle of shear vectors to the boundary indicate mainly a linear more for convection with some potential for more discrete convection north toward the South Dakota border. Anticipate the best chance for significant storms across central Nebraska will be later in the afternoon/toward evening, gaining steam as they roll eastward with a primary threat of wind. Convection will sweep east and out of the region early Saturday night. .LONG TERM...(Sunday through Friday) Issued at 311 PM CDT Fri Aug 6 2021 Ridging will bring hot and dry conditions to Nebraska on Sunday into Monday with elevated fire weather concerns before a trof moving through the northern Rockies pushes a front through the area with a chance of thunderstorms late Monday into Monday night. A progressive trof then moves through southern Canada and brings a respite from the heat with temperatures closer to seasonal though still above normal through the middle of next week. Ensemble guidance then remain in good agreement with a dry progressive upper pattern early settling in to a moderately amplified western ridge with an eastern trof toward the end of next week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 123 PM CDT Fri Aug 6 2021 A line of thunderstorms should move eastward across western and north central Nebraska this evening. Gusty winds may accompany the storms as they cross the area. Otherwise expect VFR conditions to prevail with wind speeds 10-15 kts this afternoon and generally less than 10 kts tonight. The exception would be gusty erratic winds near thunderstorms. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 6 PM MDT this evening for NEZ210. && SHORT TERM...MBS LONG TERM...MBS AVIATION...Taylor
Hazardous Weather Outlook National Weather Service North Platte NE 417 PM CDT Fri Aug 6 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-072130- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 417 PM CDT Fri Aug 6 2021 /317 PM MDT Fri Aug 6 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A Red Flag Warning remains in effect through early evening for far southwest Nebraska due to the hot temperatures, gusty winds, and dry air creating critical fire weather conditions. Thunderstorms are possible across the outlook area tonight. The biggest concern is strong gusty winds, but lightning and hail are also hazards. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. The next chance for thunderstorms will be Saturday afternoon and evening. The main hazards are large hail, strong winds, and frequent lightning. The main area of concern is central into north central Nebraska. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
Special Weather Statement
National Weather Service North Platte NE
555 PM MDT Fri Aug 6 2021
NEZ004-070045-
Sheridan NE-
555 PM MDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of northern Sheridan
County through 645 PM MDT...
At 554 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Hay Springs, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gordon, Rushville, Hay Springs, White Clay, Clinton, Pine Ridge,
Hoover Lake, Intersection of Highway 87 and Craven Creek Road,
Metcalf State Wildlife Management Area, Intersection of Beaver Creek
Road and White Clay Creek Road, Intersection of Highway 87 and
Larabee Road and Mount Maria.
This includes the following highways...
Highway 20 between mile markers 74 and 111.
Highway 250 between mile markers 47 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4300 10209 4278 10209 4270 10229 4266 10277
4268 10278 4277 10278 4278 10277 4279 10279
4300 10279
TIME...MOT...LOC 2354Z 240DEG 49KT 4281 10272
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RobergSpecial Weather Statement
National Weather Service North Platte NE
658 PM CDT Fri Aug 6 2021
NEZ058-059-070045-
Perkins NE-Lincoln NE-
658 PM CDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of eastern Perkins and
southwestern Lincoln Counties through 745 PM CDT/645 PM MDT/...
At 658 PM CDT/558 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Dickens, or 22 miles north of Hayes Center, moving
east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wallace, Wellfleet, Dickens and Somerset.
This includes Highway 83 between mile markers 55 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4071 10124 4088 10125 4105 10083 4074 10067
TIME...MOT...LOC 2358Z 253DEG 19KT 4084 10105
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RobergThe Rapid City radar (KUDX), 156 km away, was scanning. The volume nearest the first event began at 00:26 UTC.
3 thunderstorm wind. Local standard time, as filed.
Estimated wind speed from trained storm spotter.
Trained spotter reported an estimated 60 mph wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2021Every state in 2021This day in weather historyWarnings in Nebraska, August 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 977661, 977662, 977663.